MAUDE Adverse Event Report: US SURGICAL PUERTO RICO UNKNOWN BALLOON TROCAR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO UNKNOWN BALLOON TROCAR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number ONB5STB
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Codes Pain (1994); Tissue Breakdown (2681)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a total laparoscopic hysterectomy (tlh), co2 leakage occurred into the patient's right labia due to a deflated balloon on a balloon tip trocar.This resulted in tissue damage and significant post-operative pain.The co2 traveled through the subcutaneous layer, inflating the patient's labia.The issue was discovered at the end of the procedure when removing the balloon tip trocar.The surgeon stopped using the balloon-tipped trocar to resolve the issue and complete the case.
 
Additional Manufacturer Narrative

Brand Name
UNKNOWN BALLOON TROCAR
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21874515
Report Number2647580-2025-01259
Device Sequence Number7719171
Product Code GCJ
UDI-Device Identifier10884521809017
UDI-Public10884521809017
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213818
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONB5STB
Device Catalogue NumberONB5STB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale